Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2007, 3:48 PM EDT for Floyd County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 3:48 PM EDT (19:48 UTC)
- Expired
- Apr 3, 2007, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 031949 SVRFFC GAC115-032030- /O.NEW.KFFC.SV.W.0037.070403T1948Z-070403T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST GEORGIA * UNTIL 430 PM EDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF ROME...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDALE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3431 8544 3411 8542 3409 8509 3435 8513 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:18 AM EDT, 10 hours 30 minutes earlier.
Area forecast discussion, Apr 3, 5:18 AM EDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 AM EDT TUE APR 3 2007 .SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT SURFACE ANALYSIS INDICATING A MOISTURE BOUNDARY ALONG A LINE FROM ANNISTON ALABAMA TO GAINESVILLE TO ANDERSON SOUTH CAROLINA. ISOLATED THUNDERSTORMS ARE MOVING THROUGH THE AREA SOUTH OF THIS LINE. SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH EACH OTHER AS WELL AS RUN TO RUN AS FAR AS MAIN FEATURES DURING THE SHORT TERM PERIOD. WEAK IMPULSES WILL MOVE THROUGH ZONAL FLOW ACROSS SOUTHEAST TODAY...GFS/NAM INDICATING CAPE VALUES BY THIS AFTERNOON IN THE 1000 TO 1500 RANGE AND LIFTED INDICES IN THE -3 TO -6 RANGE. HAVE CONTINUED SLIGHT TO CHANCE POPS AS LIMITED LIFT AVAILABLE...AT LEAST UNTIL LATER TONIGHT WHEN A COLD FRONT APPROACHES NORTHWEST GEORGIA. FRONT WILL PUSH THROUGH FORECAST AREA TOMORROW AS UPPER LOW DEEPENS OVER THE GREAT LAKES REGION. MODELS SHOWING GOOD 85H COLD AIR ADVECTION AND THICKNESS VALUES INDICATING HIGH TEMPERATURE WILL OCCUR TOMORROW MORNING WITH TEMPERATURES FALLING THROUGHOUT THE AFTERNOON. DRY NORTHWEST FLOW ALOFT AND BROAD SURFACE HIGH PRESSURE BUILDING SOUTHWARD WILL BRING COOLER TEMPERATURES AND CLEARING SKIES WEDNESDAY NIGHT INTO THURSDAY. WILL GO WITH A BLEND OF MAV/MET WITH TEMPERATURES RUNNING ABOUT 10 DEGREES BELOW NORMAL WEDNESDAY NIGHT AND THURSDAY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EXTENDED MODELS CONTINUE TO ADVERTISE DEEPENING UPPER LOW OVER SOUTHERN CANADA THROUGH SATURDAY BEFORE LIFTING NORTHEAST. BROAD SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE PLAINS AND THE SOUTHEAST BY THE END OF THE WEEKEND. COLD POLAR AIR PUSHES INTO NEW ENGLAND BY SUNDAY MORNING AND MODELS SHOWING TEMPERATURES ACROSS NORTH GEORGIA AT OR BELOW FREEZING. NEAR FREEZING TEMPERATURES EXPECTED SATURDAY THROUGH MONDAY MORNING WITH HIGHS ONLY IN THE MID 50S TO MID 60S. && .AVIATION... STRATUS COVERING THE CSG/MCN AREAS AND WITH CLEARING SKIES OVER THE ATL AREA...SHOULD SEE THE VSBY AND CIGS BRIEFLY GO DOWN IFR BEFORE THE SUN HAS TIME TO WORK ON IT. CIGS AND VSBYS SHOULD IMPROVE VFR BY NOON ALL AREAS. INSTABILITY AHEAD OF THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND TSTMS TO THE TAF SITES LATER THIS AFTERNOON. WILL KEEP CIGS AND VSBYS VFR AFT 18Z EXCEPT IN T-STORMS. WILL KEEP THE CHANCE OF TSTORMS THROUGH 12Z WED ALL SITES AS THE COLD FRONT WILL REMAIN TO THE WEST OF THE AREA. WINDS WILL BE LIGHT AND SOUTHWEST THIS MORNING BUT INCREASE ONLY TO ABOUT 10 KTS...POSSIBLY A GUST TO 15 KTS IN THE SHOWERS/TSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 60 74 38 66 / 20 40 20 10 10 ATLANTA 78 59 71 40 63 / 30 40 20 5 5 BLAIRSVILLE 80 57 66 33 57 / 30 70 20 10 10 CARTERSVILLE 81 57 69 36 61 / 30 50 20 10 5 COLUMBUS 82 64 77 45 68 / 30 40 30 5 5 GAINESVILLE 79 59 68 39 60 / 30 50 20 10 10 MACON 83 63 81 44 69 / 30 30 30 5 5 ROME 81 59 72 39 62 / 30 60 20 10 5 PEACHTREE CITY 80 56 75 38 65 / 30 40 20 5 5 VIDALIA 86 63 82 47 68 / 20 20 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17/12
Hazardous weather outlook, Apr 3, 11:22 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EDT TUE APR 3 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTHWEST GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WARM MOIST AIRMASS WILL REMAIN IN PLACE ACROSS GEORGIA TODAY AND TONIGHT. A STRONG COLD FRONT WILL APPROACH GEORGIA FROM THE WEST TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... A STRONG COLD FRONT OVER THE MID SECTION OF THE COUNTRY WILL APPROACH GEORGIA TONIGHT. THE ATMOSPHERE AHEAD OF THE FRONT WILL DESTABILIZE...ESPECIALLY THIS AFTERNOON AND EVENING. CAPE VALUES WILL RISE TO NEAR 1200 AND LIFTED INDEX VALUES WILL DROP TO -1 TO -4 ACROSS EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. WHILE THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATER THIS AFTERNOON AND TONIGHT...THE STRONGEST STORMS...WHICH COULD REACH SEVERE LEVELS...WILL BE MAINLY WEST OF A LINE FROM ROME TO CHATSWORTH...WITH THE BEST CHANCE BETWEEN THE HOURS OF 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS...MAINLY ACROSS NORTHWEST GEORGIA.
In the hours before
Special weather statement, Apr 3, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE APR 3 2007 GAZ032-032000- 331 PM EDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN COBB COUNTY UNTIL 400 PM EDT... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MARIETTA...AND MOVING EAST AT 10 MPH. WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KENNESAW...MARIETTA...FAIR OAKS...SMYRNA...WHITEWATER AND VININGS. MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 3:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT TUE APR 3 2007 GAZ011-019-032000- 333 PM EDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND CHATTOOGA COUNTIES UNTIL 400 PM EDT... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLAND...AND MOVING EAST AT 15 MPH. WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS NORTH FLOYD AND SOUTH CHATTOOGA COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOLLAND...COOSA...CHATTOOGAVILLE... BERRYTON... LYERLY...JAMES H. FLOYD STATE PARK...TIDINGS... ARMUCHEE...SHANNON AND ROME. A SEVERE THUNDERSTORM WATCH IS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 3:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT TUE APR 3 2007 GAZ030-041-032015- 342 PM EDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HARALSON AND POLK COUNTIES UNTIL 415 PM EDT... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FELTON...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARALSON AND POLK COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUCHANAN...FELTON...VAN WERT...FISH CREEK AND ROCKMART. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT TUE APR 3 2007 GAZ034-035-047-032015- 348 PM EDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 415 PM EDT... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LAWRENCEVILLE TO BOLD SPRINGS...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLD SPRINGS... LAWRENCEVILLE...CAMPTON...DACULA...AUBURN...GRATIS...BETHLEHEM... CARL...WINDER...FORT YARGO STATE PARK...STATHAM AND RUSSELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 37 min |
| Apr 3, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 35 min |
| Apr 3, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| Apr 3, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 28 min |
| Apr 3, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 32 min |
| Apr 3, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 34 min |
| Apr 3, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 30 min |
| Apr 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 36 min |
| Apr 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Paulding, Polk | 36 min |
| Apr 3, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 33 min |
| Apr 3, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 36 min |
| Apr 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 50 min |
| Apr 3, 5:57 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 33 min |
| Apr 3, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 44 min |
| Apr 3, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 28 min |
| Apr 3, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 31 min |
| Apr 3, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 36 min |
| Apr 3, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 36 min |
| Apr 3, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 37 min |
| Apr 3, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.